Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A proof of van Douwen's right ideal theorem

Authors: Dennis E. Davenport and Neil Hindman
Journal: Proc. Amer. Math. Soc. 113 (1991), 573-580
MSC: Primary 54D35; Secondary 22A30, 54H11
MathSciNet review: 1057952
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In 1979 Eric K. van Douwen announced a powerful theorem about the Stone-Čech compactification of a discrete semigroup which he called The Right Ideal Theorem. Its proof, however, was lost with his untimely death. In this paper we present a proof of the theorem and a derivation of some of its corollaries.

References [Enhancements On Off] (What's this?)

  • [1] W. Comfort and S. Negrepontis, The theory of ultrafilters, Springer-Verlag, Berlin, 1978. MR 0396267 (53:135)
  • [2] E. van Douwen, The Čech-Stone compactification of a discrete groupoid, Topology Appl. (to appear). MR 1103990 (92g:54026)
  • [3] N. Hindman, The ideal structure of the space of $ \kappa $-uniform ultrafilters on a discrete semigroup, Rocky Mountain J. Math. 16 (1986), 685-701. MR 871030 (88d:54031)
  • [4] -, Ultrafilters and combinatorial number theory, Number Theory Carbondale (M. Nathanson, ed.) Lecture Notes in Math., vol. 751, Springer-Verlag, 1979, pp. 119-184. MR 564927 (81m:10019)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35, 22A30, 54H11

Retrieve articles in all journals with MSC: 54D35, 22A30, 54H11

Additional Information

Keywords: Right Ideal Theorem, left-topological semigroup
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society